MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00017.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 11 out of 11 reports that are being submitted as initial individual mdrs.Additional information: date of birth or age at time of event: unknown/no information.Sex: unknown/no information.If implanted, give date: not applicable iol was not implanted.If explanted, give date: not applicable iol was not explanted.(b)(4).Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptic, which is consistent with a lens that was handled during insertion.Furthermore, a detached and a torn optic body were observed as well, which may have occurred during handling.Iol torn was confirmed, however per the initial report the complaint issue occurred during handling and therefore cannot be confirmed to be related to manufacturing.Device partially delivered and plunger rod issue could not be confirmed, because the lens was received outside/without the cartridge tip.No product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer reported that upon inserting the intraocular lens (iol) into the patient¿s operative eye the lens tore, while using the plunger.There was patient contact with the product.Customer indicated that it could be a faulty plunger.The iol was taken out with no trouble, and a new lens was inserted.No further information was provided.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12170911
Report Number2648035-2021-00067
Device Sequence Number19215673
Product Code HQL
UDI-Device Identifier05050474530683
UDI-Public(01)05050474530683(17)250225
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLUNGER ROD, LOT UNKNOWN.